Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Pepto Bismol cause black stool?

Hello, I recently stopped drinking alcohol for health purposes and its day three and i found that my stool is black. Could this be a result of taking too much pepto bismol for nausea or is my body trying to rid toxins? My boyfriend had food poisoning the other day and found his stool to be black as well...
Thu, 28 Apr 2016
Report Abuse
General & Family Physician 's  Response
Hi.

Yes, black stools are experienced and are a noted side effect of using pepto bismol. This is because of the bismuth present in the medication that causes the stool to discolour into a balckish colour. It is temporary and will subside when the pepto is discontinued.

Best wishes.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Pepto Bismol cause black stool?

Hi. Yes, black stools are experienced and are a noted side effect of using pepto bismol. This is because of the bismuth present in the medication that causes the stool to discolour into a balckish colour. It is temporary and will subside when the pepto is discontinued. Best wishes.